Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 12, 2021, 11:49 AM CDT for Orleans Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2021, 11:49 AM CDT (16:49 UTC)
- Expired
- Jul 12, 2021, 12:15 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
County Orleans Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 12:07 PM CDT | TSTM WND GST 40 | 6 Ne New Orleans, LA | LAKEFRONT RECORDED 40 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3080 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410
WWUS84 KLIX 121649
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1149 AM CDT Mon Jul 12 2021
LAZ061-077-121715-
Western Orleans-Upper Jefferson-
1149 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORLEANS AND
NORTHWESTERN JEFFERSON PARISHES...
At 1149 AM CDT, a strong thunderstorm was located over Metairie,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Metairie, Avondale, Harvey, Jefferson, Gretna, Harahan,
Westwego, Elmwood, Bridge City, River Ridge, Waggaman, New Orleans
Armstrong Airport and Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 222 and 243.
Interstate 610 between mile markers 1 and 4.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2997 9028 3005 9028 3002 9018 3002 9011
3004 9006 3003 9003 3006 9003 3004 9002
3005 8998 2991 9006 2991 9027
TIME...MOT...LOC 1649Z 273DEG 20KT 3000 9021
$$
TBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:42 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 12, 7:42 AM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 742 AM CDT Mon Jul 12 2021 ...MORNING UPDATE... Performed a gridded update this morning to reflect recent radar trends. The lead, weaker outflow boundary that was approaching from the west mentioned in the earlier discussion dissipated as cold pooling continued to decay and the boundary encountered a less unstable/capped environment. However, now focus shifts on the secondary outflow boundary now approaching our far NW CWA that has really showed signs of intensifying over the last few hours. RAP mesoanalysis trends shows building MLCAPE and eroding CINH areawide now which supports this evolution taking place. Additionally, much stronger mesoscale cold pooling has developed right around Nacogdoches to the Jasper,TX area, expanding and strengthening with time helping to propagate this line more E to ENE, regardless of line orientation parallel to the mean deep- layer flow (which is an indication that cold pooling is the main driving factor). Recent 11Z HRRR is initializing this band but is not catching on the trends in increasing intensity as latest GOES-16 CH13 IR imagery illustrate cooling convective cloud top temperatures. This will be the main focus for today as boundary and associated line of storms and sub-severe wind gusts keeps pushing east. Additionally, seeing the same remnant boundary from convection last night starting to slow down and ignite cells from coastal MS, SW to coastal SE LA. Will need to closely monitor if we can heat up quickly this morning, leading to widespread shower/storm development by mid/late morning similar to the previous few days. If any deeper scattered activity can become cold-pool dominated out ahead of the approaching boundary from the west, multiple boundary interactions will lead to a mess of multi-cellular clusters across the area increasing the flash flood risk (more on that shortly). Taking a quick glance at the 12Z KLIX RAOB currently in progress shows nothing surprising, other than contamination in the H5 layer due to mid-level altocumulus leading to erroneous temperatures (interpolating the layer changes the H5 temp from -10.9C to -8.7C, much more realistic). The lack of wind speed magnitude in the unidirectional SW flow in the low to mid troposphere will reduce the potential for widespread damaging wind gusts, however once we mix out later this morning, downward flux transport will be plenty enough to drop down sub-severe wind gusts in the 35-45 mph range, especially if any localized bowing segments develop similar to yesterday. Still will be closely monitoring the isolated flash flood potential as well. Mean storm motion at ~265/10kts is good news as storms will be propagating quickly out ahead of the approaching line. As for the line itself, currently estimating an eastward speed at 25 knots...and with upwind Corfidi propagation vectors perpendicular to the 850mb moisture transport flow, this line will be moving enough to reduce any flash flood risk. The main concern for today will be for any boundary merging/interactions leading to localized back building or stalling of storms. The isolated flooding risk and any stronger storms today will continue to be monitored. KLG && PREV DISCUSSION... /issued 341 AM CDT Mon Jul 12 2021/ SHORT TERM (Today through Tuesday Night)... Another day, another complicated forecast. Let's dive right into it starting off with early this morning, recent radar trends illustrate isolated rain/storms ongoing across coastal SE LA, riding along a weak boundary and attendant surface vorticity - likely associated with the farthest western extent of a remnant cold pool from earlier Sunday evening convection exiting our eastern Gulf waters. Recent CAM soundings valid 09-12Z along with RAP mesoanalysis illustrate plenty of available potential energy, with MLCAPE ~1500-2000+J/kg widespread along and south of I-10/12 north and west all across central and SW LA/SE TX. Meaning, any weak boundary similar to this one will be plenty of enough subtle lift to get pulses of convection going, and have bumped up PoP's in southern SE LA areas through 15Z to accommodate for any possible pop up shower or storm as this boundary continues north and west. Otherwise, just like yesterday - focus will be out towards our west at a disorganized cluster of showers and storms already ongoing across central LA and eastern TX. This activity remains supported by noticeable instability axis denoted by a broad unstable warm sector across SW LA to slightly less MLCAPE/more CINH north of this boundary. Previous hours have shown weakening trends in convection with the lead boundary, but deeper convection has developed upstream of this boundary across the LA/TX state line. Given nearly zonal 850-300mb mean flow, recent HRRR runs grab on to this activity quite well for a change by propagating the lead outflow boundary into our area between 4AM and 5AM. What will need to be watched is 1) The extent of convective coverage back west between now and 12Z, which will have everything to do with cold pool strength and eastward propagation and 2) Upstream development, similar to what is already ongoing in east Texas. Looking ahead, seeing the HRRR and other select 00Z HREF members struggling on evolving this activity into a potential MCS east enough into our area, with the bulk of convection sagging south into SW and south-central LA this morning. Likely reason for models struggling keeping this line from strengthening as it enters our western CWA is likely due to this activity running into a stable pre-storm environment, north of the aforementioned instability axis anchored near/across I-10/12. This analysis makes sense given a stable/subsident environment following yesterday evening convection (combined with typical nocturnal decoupling). However, this will be very short lived as we will likely destabilize fast shortly after sunrise, eroding any environmental CINH. For now, anticipating a generally weak outflow dominant line of showers and storms entering our NW CWA around 4AM, and may remain weak as it likely continues to progress east. But building instability this morning will likely get this line (or the activity/boundary behind it) going later this morning through the PM. Add to that, the slow NW moving outflow boundary previously discussed across SE LA which will likely persist NW eventually colliding with this complex igniting another round of messy, widespread convection. Location... somewhere across central portions of the CWA but will only stay cute with it in this discussion and NOT reflect it in the forecast as confidence on location is rather low. Any additional development from boundary interactions/collisions will likely restrengthen the already eastward progressing cold pool, accelerating convection east supported by easterly deep-layer mean flow. HRRR and select HREF members struggle at show any eventual eastward propagation but will support the idea that this will continue ESE into the MS sound, coastal MS and SE LA later today. Lessons learned from the previous day(s) include the lack of cloud cover early in the morning will likely lead to morning temperatures heating up faster, reaching convective temperature and developing spotty shower/storms early out ahead of the aforementioned boundaries coming in from the northwest. GOES-16 Nighttime Microphysics satellite imagery indicates only patchy corridor of stratus/altostratus lingering well behind the anvil canopy from yesterday evening's convection south of Mobile, AL. Leaning towards another sunny and hot early morning which will get spotty showers/storms going earlier around mid-morning, similar to Sunday. Regardless, watch for the same boundary interactions for deeper and stronger convective initiation later this morning and afternoon once the main outflow boundaries dig into our CWA. Model soundings not pinging at any impressive derived severe weather parameters in such a moist adiabatic thermal profile. However, noticing a slight drop in freezing level heights getting down to the upper 13kft range, with slightly cooler overall temperatures below H5 and 700-900J/kg of CAPE in the -10 to -30C Hail growth zone. Can't rule out some pea sized hail in the strongest storm, but hail will above all be the lowest threat in a day like today. No distinct dry air in the H85 to H6 layer after PBL mixing mid/late morning to support severe wind gusts, but even yesterday we saw some over performing storms gust well above 40mph, and with a surging outflow boundary similar to yesterday, sub-severe wind gusts around 35-45mph will be possible. Above any severe weather risk will be the threat for localized flash flooding. Since the upstream outflow boundary farther west will evolve in a zonal W/E orientation and become parallel to the deep- layer wind, the only thing propagating this boundary will be the cold pool itself. Not too worried about any boundaries hanging up today, but they may be slow down later this morning due to lack of convection. But, mean storm motion of ~265/10kts will keep these storms moving which is good news. The main issue will be boundary collisions leading to back building or training which will pose an isolated flash flooding risk. What is left of this complex exiting will exit to the south and east late this afternoon/evening, revealing mostly dry conditions but any lingering boundaries could re-ignite activity along coastal areas. Will likely send another update before 8AM if conditions/trends warrant, especially after analyzing the upcoming 12Z KLIX RAOB. By Tuesday, the upper-level dynamics supporting convection upstream of the zonal deep-layer flow exits towards our north, as we settle into overall weaker lower tropospheric flow. This slows down mean storm motion back to a crawl yet again. Late-hour runs of the CAM's indicate southeasterly low-level flow taking over, surging several bands of showers/storms from nocturnal convection across coastal waters inland through mid/late AM and into the PM. With weak steering flow, storm propagation will be dependent on boundary interactions but locally heavy rainfall leading to isolated flash flooding concerns will remain a risk. Not anticipating severe weather, as even strong wind gusts will be hard to come by but worthy of watching any stronger storms in such a moist environment. With low-level flow persistently from the southeast, boundaries will likely surge northwest throughout the day coming to an end once we lose daytime heating around sunset. KLG LONG TERM (Wednesday and beyond)... Upper ridging over the Rockies and western Atlantic Ocean will continue to be the main players during the extended forecast period. Those two features will leave a weakness in the mid levels over the Great Lakes and portions of the Mississippi River Valley, with the main belt of westerlies remaining near the US-Canada border. The Atlantic ridge will try to build westward into the local area toward the end of the week, but as the ridge over the Rockies builds, a northern stream shortwave will force the Atlantic ridge east again. Moisture levels will certainly remain sufficient to support thunderstorm development with a moist southeasterly flow remaining in place over the central Gulf Coast region. Precipitable water values will generally remain in the 1.7 to 2.1 inch range. This is expected to result in a typical summer pattern for mid July but with higher than climatological PoPs each day, mainly during the afternoon hours. With moisture levels that high, localized heavy rainfall will certainly be possible, but currently no specific signals for any widespread heavy rainfall event. Regarding temperatures, not a lot of spread between the GFS/ECMWF/NBM numbers. The NBM favors the ECMWF where differences exist. If thunderstorms develop early enough during a particular day (late morning) that could hold highs down 3-5 degrees for that location. 35 AVIATION (12Z TAF DISCUSSION)... Generally VFR to a few MVFR flight categories will persist early this morning, mainly from low CIG's but is not expected to linger much longer after sunrise. Additionally, some patchy surface fog in KMCB will likely dissipate after 12Z. Otherwise, anticipating an increase in scattered SHRA to eventual TSRA later this morning, with an enhancement in coverage likely from an approaching line of storms ongoing across southwestern LA. Main threats in any one storm today will be gusty, erratic downdraft winds as well as reduced VIS and lower CIGs from torrential rainfall which will periodically lower flight categories. Outside of any thunderstorm activity, conditions are expected to remain mainly VFR. Most of this activity should remain disorganized today and diminish after 00-02Z, with conditions becoming more calm later this evening into tonight. KLG MARINE... Weak onshore flow will persist beginning the week, which will continue through the rest of the week and upcoming weekend. Waves/seas will vary on the lower side around 1-2ft for protected waters to 2-3 ft for outer Gulf waters. Daily scattered rain/storm chances can be expected in the morning hours, with stronger activity possible across coastal locations during the afternoon hours. Main threats in any one stronger storm will be strong wind gusts >34kts, locally enhanced waves/seas and waterspouts. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 86 72 88 72 / 70 50 60 10 BTR 89 73 90 74 / 70 20 60 10 ASD 89 75 88 74 / 70 20 70 10 MSY 90 78 90 78 / 70 20 60 10 GPT 87 76 87 75 / 60 20 60 10 PQL 86 75 88 74 / 50 20 60 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 12, 9:00 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
900 AM CDT Mon Jul 12 2021
LAZ034>037-046>048-MSZ068>070-121430-
Iberville-St. Helena-East Feliciana-Pointe Coupee-West Baton
Rouge-East Baton Rouge-West Feliciana-Pike-Wilkinson-Amite-
900 AM CDT Mon Jul 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...
NORTHWESTERN ST. HELENA...WEST FELICIANA...POINTE COUPEE...EAST
FELICIANA...NORTHWESTERN IBERVILLE AND NORTHERN EAST BATON ROUGE
PARISHES...NORTHWESTERN PIKE...SOUTHEASTERN WILKINSON AND AMITE
COUNTIES...
At 900 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Smithdale to near Clinton to Lottie.
Movement was southeast at 60 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Mccomb, Port Allen, New Roads, Jackson,
St. Francisville, Clinton, Liberty, Greensburg, Magnolia, Summit,
Centreville, Livonia, Maringouin, Slaughter, Gloster, Fordoche and
Rosedale.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 127 and 151.
Interstate 55 in Mississippi between mile markers 7 and 24.
Interstate 110 in Louisiana between mile markers 5 and 8.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3071 9077 3065 9092 3024 9157 3036 9164
3044 9164 3050 9171 3050 9175 3071 9173
3077 9176 3104 9126 3135 9098 3135 9030
TIME...MOT...LOC 1400Z 311DEG 50KT 3131 9071 3090 9102 3055 9166
BLSpecial weather statement, Jul 12, 10:17 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1017 AM CDT Mon Jul 12 2021
LAZ039-075-MSZ077-121600-
Washington-Northwest St. Tammany-Pearl River-
1017 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY...
SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND PEARL
RIVER COUNTIES...
At 1016 AM CDT, a strong thunderstorm was located near Mcneil, or 8
miles north of Picayune, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bogalusa, Picayune, Poplarville, Sun, Crossroads and Mcneil.
This includes Interstate 59 in Mississippi between mile markers 8 and
35.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3065 8938 3065 8954 3059 8954 3052 8975
3071 8999 3096 8957 3090 8936
TIME...MOT...LOC 1516Z 241DEG 18KT 3065 8972
TBLocal storm report, Jul 12, 11:08 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1108 AM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND GST 2 WNW RESERVE 30.09N 90.58W
07/12/2021 E58 MPH ST. JOHN THE BAPTISLA ASOS
RESERVE ASOS REPORTED 50 KTS OR 58 MPH.
&&
KOSpecial weather statement, Jul 12, 11:14 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1114 AM CDT Mon Jul 12 2021
LAZ039-075-076-MSZ077-080-081-121700-
Washington-Southeast St. Tammany-Northwest St.
Tammany-Harrison-Hancock-Pearl River-
1114 AM CDT Mon Jul 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. TAMMANY AND
SOUTHEASTERN WASHINGTON PARISHES...NORTHWESTERN HARRISON...HANCOCK
AND PEARL RIVER COUNTIES...
At 1114 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Lumberton to near
Madisonville. Movement was southeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Picayune, Covington, Poplarville, Pearl River, Abita
Springs, Madisonville, Sun, Kiln, Lacombe, Crossroads, Stennis Space
Center, Bush, Mcneil, Pearlington and Slidell Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 260 and 273.
Interstate 10 in Mississippi between mile markers 1 and 7.
Interstate 12 between mile markers 60 and 84.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 41.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3098 8947 3098 8943 3100 8942 3099 8934
3065 8934 3065 8925 3068 8924 3067 8915
3018 8969 3018 8976 3025 8987 3026 8998
3030 8999 3035 9006 3039 9020 3100 8960
3101 8951
TIME...MOT...LOC 1614Z 298DEG 23KT 3095 8955 3038 9011
TBLocal storm report, Jul 12, 11:45 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND GST 13 SSW MANDEVILLE 30.19N 90.12W
07/12/2021 M46 MPH GMZ530 LA MESONET
SENSOR RECORDED 46 MPH WIND GUST.
&&
KOSpecial weather statement, Jul 12, 11:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1149 AM CDT Mon Jul 12 2021
LAZ061-077-121715-
Western Orleans-Upper Jefferson-
1149 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORLEANS AND
NORTHWESTERN JEFFERSON PARISHES...
At 1149 AM CDT, a strong thunderstorm was located over Metairie,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Metairie, Avondale, Harvey, Jefferson, Gretna, Harahan,
Westwego, Elmwood, Bridge City, River Ridge, Waggaman, New Orleans
Armstrong Airport and Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 222 and 243.
Interstate 610 between mile markers 1 and 4.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2997 9028 3005 9028 3002 9018 3002 9011
3004 9006 3003 9003 3006 9003 3004 9002
3005 8998 2991 9006 2991 9027
TIME...MOT...LOC 1649Z 273DEG 20KT 3000 9021
TBThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:50 AM CDT | River Flood Warning | LIX | Saint Tammany | 31 hr |
| Jul 12, 3:50 AM CDT | River Flood Warning | LIX | Saint Tammany | 10 hr |
| Jul 12, 5:45 AM CDT | River Flood Warning | LIX | Saint Tammany | 30 hr |
| Jul 12, 7:23 AM CDT | Special Weather Statement | LIX | West Feliciana | 52 min |
| Jul 12, 8:04 AM CDT | Special Weather Statement | LIX | East Feliciana, Pointe Coupee, West Feliciana | 56 min |
| Jul 12, 9:00 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana | 30 min |
| Jul 12, 10:56 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 12, 11:07 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 8 min |
| Jul 12, 11:14 AM CDT | Special Weather Statement | LIX | Saint Tammany | 46 min |
| Jul 12, 11:56 AM CDT | Special Marine Warning | LIX | 49 min | |
| Jul 12, 12:05 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 115 min |
| Jul 12, 12:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jul 12, 12:23 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 67 min |
| Jul 12, 1:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 12, 1:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 12, 2:13 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 12, 3:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jul 12, 4:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jul 11, 7:32 PM CDT | River Flood Warning | LIX | Harrison | 38 hr |
| Jul 12, 6:01 AM CDT | River Flood Warning | LIX | Pearl River | 38 hr |
| Jul 12, 10:17 AM CDT | Special Weather Statement | LIX | Pearl River | 43 min |
| Jul 12, 1:27 PM CDT | Special Weather Statement | LIX | Jackson | 63 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.